Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Holiday over?
Dec 1, 2003

I am HIV for 4 years already. I am 46 years old. My doctor and I decided to take a drug holiday in March of 2002 since my VL was undetectable and CD4 count was 700. I was taking then Sustiva, Epivir and Zerit. Now... Nov. 2003 my VL is 100,000 and CD4 of 570. Should I start meds again? I am experiencing very bad itch in my hands and feet, don't know what is causing it. My Dr. gave me that test that shows what you are inmune to, and it shows a few choices. We discussed the choices and since I want minimal side effects and fuller life we got to the conclusion of taking Viramune, Epivir and Ziagen. knowing that Ziagen might give me a reaction but we just have to see. Is it time for me to start again and with that regimen??? Please help me. Can Iwait longer??And thank you for all your hard work in educating and simplifying our understanding to what we are going through. God Bless you.

Response from Dr. Conway

Thanks for your kind thoughts about our site.

In short, you can wait. Most people feel that, once you have stopped, you can wait until your CD4 count is back to 350. In fact, if it was never below 350, you may not need to restart for quite a long time.

So, unless there is an easy choice of a regimen for you and you are very anxious to restart, there's nothing wrong with waiting.



Previous
Pheochromocytoma symptoms and antivirals
Next
Side effects HIV Treatments

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement